Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Suffering with ulcerative colitis and anal fissure. Have sore rash in bum cracks and vagina. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 93 Questions
Question
Currently suffering a ulcerative colitos flare and anul fissure. Last few days I have a rash that's very sore in my bum crack and a little on my vagina too. Also I have a split at the very top of my bum about an inch long. I'm using Vaseline but is there something better I should be using?
Posted Mon, 12 Aug 2013 in General Health
 
 
Answered by Dr. Rene Gerard Cruz Galera Jr 2 hours later
Hi XXXXXXX

Thank you for your question and welcome to our site.

Topical steroid creams and other externally applied medications such as nitroglycerin can help relieve anal fissure. I am, however, a bit worried about the rash.

If you have a trusted gynecologist, I would be put at ease if you can see her for the rash. I am hoping that it is just a bit of an irritation but we have to rule out any infection - bacterial, fungal or otherwise - so that the externally applied medications will not cause a flare up of these infections and exacerbate the inflamed skin. She will know what to do with your rash once the infection is ruled out.

In the meantime, practice good personal hygiene, drink lots of water, eat diet XXXXXXX in fiber to help soften your stool. Try using an emollient cream or a moisturizer for the rash while waiting for your gyne appointment to prevent the rash from drying out but without the oiliness of petroleum jelly (vaseline).

If you have any further queries, please do not hesitate to ask me.

Take care!


Dr. Galera
Above answer was peer-reviewed by
 
Follow-up: Suffering with ulcerative colitis and anal fissure. Have sore rash in bum cracks and vagina. Suggest? 20 hours later
Thank you for your reply, I think a rash is the wrong explanation. The left lip of my vagina is around 3 times the size of the right one and almost like play Doh as once I put pants/ underwear on, the swelling is then pushed to some of the outside of my pants. I'm currently working in a foreign country and had some bad experiences in the past. Hence why I'm using this site.
 
 
Answered by Dr. Rene Gerard Cruz Galera Jr 13 minutes later
Hi XXXXX
Based solely on your description, I cannot be sure whether this swelling is from an inflammation of the left labia or if it is a cystic mass which can be a Bartholin's gland cyst.

The Bartholin's gland, located on both labial lips, is responsible for secreting fluids to lubricate the vagina. Sometimes, these glands are obstructed and can cause a painless swelling or infected and develop into an abscess.

I would still advise you to look for a gynecologist. The inflammation may need antibiotics and the bartholin's cyst may require a procedure to drain the fluid and prevent recurrence. I hope you can find a good gynecologist and set the time for this, despite your busy schedule.

If you have any further queries, please do not hesitate to come to me and ask. Your inquiries are very much welcome.

I hope I was able to answer your question! Take care!


Dr. Galera
Above answer was peer-reviewed by
 
Follow-up: Suffering with ulcerative colitis and anal fissure. Have sore rash in bum cracks and vagina. Suggest? 44 minutes later
Thank you, I will see a doctor tomorrow.
 
 
Answered by Dr. Rene Gerard Cruz Galera Jr 5 minutes later
Anytime, XXXXX

I wish you the best!


Dr. Galera
Above answer was peer-reviewed by
 
Follow-up: Suffering with ulcerative colitis and anal fissure. Have sore rash in bum cracks and vagina. Suggest? 17 hours later
Been to the doctors today and due to a language barrier I have a couple of questions. He diagnosed a fungus infection and prescribed intraconazol alter tabs 100mg twice a day and elecom cream twice a day.

Am I right in thinking that I should keep the area dry? I work in a very hot country as a dancer and wear tights every night. I have changed from normal tights to fishnets which are lighter and more aired. Is this the correct thing to do?

Thanks.
 
 
Answered by Dr. Rene Gerard Cruz Galera Jr 2 hours later
Hi XXXXX Thank you for getting back to me, I really appreciate the updates.

Yes, it is important to keep the area clean and dry. Good hygiene is key here as fungi love a warm and moist environment. The change in your attire will help but the cream and antifungal medications will definitely hamper their growth and eventually eliminate the infection. So please, try and be judicious with your medications. Take heart that fungal infections, if medications are skipped or missed, can become resistant and stubborn to eliminate, requiring stronger medications.

I hope I was able to address your concerns! If you have any further queries, please feel free to ask me. Take care!


Dr. Galera
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor